Alert archive / Maine / Gale Warnings in 2011

Gale Warning 15, NWS Caribou, ME

March 10, 2011

NWS Caribou, ME issued this gale warning at Mar 10, 2011, 3:00 PM EST. It took effect at Mar 11, 2011, 10:00 AM EST. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 3:00 PM EST (20:00 UTC)
In effect from
Mar 11, 2011, 10:00 AM EST
Expired
Mar 11, 2011, 10:26 AM EST
In force
26 min
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WHUS71 KCAR 102000
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
300 PM EST THU MAR 10 2011

ANZ050>052-110400-
/O.CON.KCAR.SC.Y.0026.000000T0000Z-110311T1500Z/
/O.UPG.KCAR.GL.A.0008.110311T1500Z-110312T0300Z/
/O.NEW.KCAR.GL.W.0015.110311T1500Z-110312T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
300 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS
IN EFFECT UNTIL 10 AM EST FRIDAY. 

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35
  KT FRIDAY INTO FRIDAY NIGHT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HEWITT
3 follow-up statements
441 
WHUS71 KCAR 110210
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
910 PM EST THU MAR 10 2011

ANZ050>052-111015-
/O.CAN.KCAR.SC.Y.0026.000000T0000Z-110311T1500Z/
/O.CON.KCAR.GL.W.0015.110311T1500Z-110312T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
910 PM EST THU MAR 10 2011

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST FRIDAY.

* WINDS AND SEAS...SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 35
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
761 
WHUS71 KCAR 110806
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
306 AM EST FRI MAR 11 2011

ANZ050>052-111800-
/O.CON.KCAR.GL.W.0015.110311T1500Z-110312T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
306 AM EST FRI MAR 11 2011

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING. 

* WINDS AND SEAS...SOUTHEAST WINDS 20 TO 25 KT WITH FREQUENT GUSTS
  UP TO 35 KT. SEAS 7 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

VJN
831 
WHUS71 KCAR 111526
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1026 AM EST FRI MAR 11 2011

ANZ050>052-112330-
/O.CAN.KCAR.GL.W.0015.000000T0000Z-110312T0300Z/
/O.NEW.KCAR.GL.W.0016.110311T1800Z-110312T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1026 AM EST FRI MAR 11 2011

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS AND SEAS...SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HILL

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 10, 2:48 PM EST, 12 minutes earlier.

Area forecast discussion, Mar 10, 2:48 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
248 PM EST THU MAR 10 2011

.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM THE GREAT LAKES NORTH INTO QUEBEC
TONIGHT AND FRIDAY THEN CONTINUE TO LABRADOR ON SATURDAY. A COLD
FRONT WILL FOLLOW THE SYSTEM SUNDAY THEN HIGH PRESSURE WILL BUILD
IN MONDAY INTO TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
CHALLENGES ARE HEADLINES AND ACCUMULATIONS.

LATEST RADAR IMAGERY SHOWED ENHANCED PRECIP MOVING ENE. THIS IS
MAINLY IN THE FORM OF SNOW. REPORTS COMING IN AROUND THE REGION SO
FAR HAVE SNOWFALL AMOUNTS OF 1 TO 2 INCHES ACROSS THE NORTH INTO
THE CENTRAL HIGHLANDS. DOT REPORTS INDICATED MOST OF THE SNOW
FALLING SINCE 11 AM HAS BEEN LIGHT AND MELTING W/LITTLE ADDITIONAL
ACCUMULATION. GFS AND THE RUC PICKED UP ON THE LATEST AREA OF
SNOW/RAIN AS DEPICTED ON THE RADAR. THIS AREA IS FCST TO LIFT NE
THIS EVENING AND DISSIPATE BY 06Z AS IT PUSHES INTO THE RIDGE
E OF THE CWA. ADDITIONAL SNOWFALL ACCUMULATIONS WILL BE AN INCH OR
LESS.

NOW FOR THE MORE INTERESTING PART OF FCST. WAA CONTINUES
OVERNIGHT. THE LATEST RUC AND GFS SOUNDINGS SHOWED A WARM LAYER
GOING ABV 0C FROM 925-850 W/TEMPERATURES RIGHT AT THE SFC BLO OC.
THIS WOULD LEAD TO THE POTENTIAL FOR FREEZING PRECIP MAINLY ACROSS
THE NORTHERN 1/2 OF THE CWA FROM ABOUT 06Z-12Z. A DRY WEDGE NOTED
ON THE SOUNDINGS INDICATES THE PROSPECT FOR FZDZ RATHER THAN FZRA.
USING THE PRECIP FROM THICKNESS TOOL YIELDED SNOW/SLEET GOING TO
FREEZING PRECIP W/SOME LIGHT ACCUMULATIONS OF ICE. DECIDED TO PUSH
THE WINTER WEATHER ADVISORIES FURTHER E AND SE COVERING CAR-PQI
REGION DOWN THROUGH HUL-MLT THROUGH FRIDAY MORNING.
FURTHER S...PRECIP IS EXPECTED TO BE LIGHT AND SPOTTY BUT GIVEN
THE LOW LYING AREAS IN NORTHERN WASHINGTON AND CENTRAL PENOBSCOT
COUNTIES...DECISION WAS TO INCLUDE THEM INTO THE WINTER WEATHER
ADVISORY. TEMPERATURES WILL DROP BACK ONLY A FEW DEGREES THIS
EVENING AND THEN BEGIN TO RISE GOING ABOVE FREEZING FOR THE
DOWNEAST AND COAST BY EARLY MORNING. FURTHER AND POINTS TO THE E
UP INTO NORTHERN WASHINGTON COUNTY...TEMPERATURES WILL STRUGGLE
FOR A TIME TO PUSH ABOVE 0C GIVEN THE COLD AIR WEDGED IN PLUS COLD
ROAD SURFACES WILL LEAD TO RAIN FREEZING FOR A TIME ON CONTACT.
&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
LOW PRESSURE WEST OF THE AREA WILL CARRY AN OCCLUDING FRONT INTO
THE REGION LATER FRIDAY INTO FRIDAY NIGHT. A WARM SOUTHEAST WIND
AHEAD OF THE FRONT WILL WARM THE TEMP THROUGH THE 30S AND INTO THE
40S ON FRIDAY. RAIN WITH THE FRONT...MOST OF WHICH WILL FALL LATE
FRIDAY THROUGH FRIDAY EVENING...SHOULD AVERAGE AROUND A HALF TO
THREE QUARTERS OF AN INCH OVER THE NORTH AND A LITTLE OVER THREE
QUARTERS OF AN INCH DOWNEAST. THE SNOWPACK DOWNEAST IS RIPE AND
SATURATED. MELTING SNOW FROM THE WARM MOIST WIND OVER THE SNOWPACK
COMBINED WITH RAINFALL SHOULD RESULT IN CONSIDERABLE RUNOFF. A
FLOOD WATCH HAS BEEN ISSUED FOR ALL BUT FAR NORTHERN AREAS FOR
THE POTENTIAL FOR LOW LYING FLOODING. RISES ON RIVERS MAY RESULT
IN ICE JAM RELATED FLOODING. THE OCCLUSION AND LINE OF RAIN SHOULD
MOVE EAST OF THE REGION LATE FRIDAY NIGHT AS A WEDGE OF DRIER AIR
MOVES IN WITH MODERATE COOLING. SOME MOISTURE WRAPPING AROUND THE
LOW MAY THEN MOVE IN LATER SATURDAY INTO SUNDAY WITH SOME
RAIN AND SNOW SHOWERS. A SECONDARY COLD FRONT WILL APPROACH LATE
SUNDAY WITH SCATTERED SNOW SHOWERS FOLLOWED BY MUCH COLDER AIR.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GENERALLY DRY WEATHER EXPECTED THROUGH THE LONG TERM PERIOD. EXPECT
BLUSTERY AND MUCH COLDER WEATHER BEHIND THE DEPARTING COLD FRONT
SUNDAY NIGHT THROUGH MONDAY AS HIGH PRESSURE BUILDS EAST. HIGH
PRESSURE WILL CONTINUE TO BUILD ACROSS THE REGION MONDAY NIGHT
THROUGH TUESDAY...AND THEN MOVE EAST TUESDAY NIGHT. A COLD FRONT
IS EXPECTED TO CROSS THE REGION ON WEDNESDAY WITH THE CHANCE FOR
SOME SNOW SHOWERS NORTH AND RAIN SHOWERS DOWNEAST. THE COLD FRONT
WILL MOVE EAST WEDNESDAY NIGHT FOLLOWED BY HIGH PRESSURE THURSDAY.
&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: MVFR W/TEMPO IFR ACROSS THE NORTHERN TAF
SITES(KCAR/KPQI/KHUL) FOR LIGHT SNOW. FURTHER SOUTH FOR KBGR AND
KBHB...MVFR WILL DROP BACK TO IFR AFT 03Z.

SHORT TERM: IFR CONDITIONS ARE EXPECTED IN RAIN AND FOG FRIDAY
THROUGH FRIDAY EVENING. CONDITIONS MAY IMPROVE TO MVFR LATE FRIDAY
NIGHT AND REMAIN MVFR THROUGH SATURDAY...POSSIBLY LOWERING TO MVFR
AT TIMES OVER THE NORTH IN LOWER CLOUDS AND SNOW SHOWERS. MVFR
CONDITIONS ARE LIKELY SUNDAY.
&&

.MARINE...
NEAR TERM: SCA IN PLACE. HAD TO BRING SEAS UP AS LATEST OBS HAVE
HEIGHTS AT 6-7 FT OVER THE OUTER WATERS. INTRACOASTAL SHOWING 4-5
FT. EXPECTING WIND TO COME UP AS THE GRADIENT TIGHTENS. 15-20 KT
W/GUSTS AT 25 KTS LOOKS GOOD OVERNIGHT. NAM SWAN GUIDANCE WAS
MATCHING UP WELL W/WAVE HEIGHTS AND FOLLOWED THIS GUIDANCE
W/BRINGING SEAS UP TO 6-9 FT BY 12Z FRIDAY MORNING.

SHORT TERM: A GALE WARNING IS UP FOR GUSTS UP TO 35 KT AHEAD OF
AN OCCLUDING FRONT FRIDAY INTO FRIDAY EVENING. AN SCA WILL LIKELY
FOLLOW FOR THE WEEKEND. &&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     FRIDAY FOR MEZ002-005-006.
     WINTER WEATHER ADVISORY UNTIL 9 AM EST FRIDAY FOR MEZ001-003-
     004-010.
     FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR
     MEZ004>006-010-011-015>017-029>032.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     FRIDAY FOR MEZ011-031-032.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR ANZ050>052.
     GALE WARNING FROM 10 AM TO 10 PM EST FRIDAY FOR ANZ050>052.

&&

NEAR TERM...HEWITT
SHORT TERM...BLOOMER
LONG TERM...DUDA
AVIATION...HEWITT
MARINE...HEWITT/BLOOMER
Hazardous weather outlook, Mar 10, 5:48 AM EST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
548 AM EST THU MAR 10 2011

MEZ001-003-004-010-111100-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
548 AM EST THU MAR 10 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

ANZ050>052-111100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
548 AM EST THU MAR 10 2011

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH
FRIDAY MORNING. SOUTHWEST WINDS OF 15 TO 25 KT AND WAVES 3 TO 7 FT
ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

MEZ002-005-006-011-015>017-029>032-111100-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
548 AM EST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR LIGHT SNOW TO FALL ACROSS CENTRAL AND
EASTERN MAINE...MIXING WITH RAIN DOWNEAST AND ALONG THE COAST.
SNOW ACCUMULATION WILL RANGE FROM A TRACE TO AROUND AN INCH.
TONIGHT...A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN IS
POSSIBLE. ANY ICE ACCUMULATION WILL BE A TRACE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SIGNIFICANT RAINFALL IS POSSIBLE FRIDAY INTO EARLY SATURDAY...
ESPECIALLY OVER DOWNEAST AND EAST CENTRAL PORTIONS OF THE REGION.
PRIOR HEAVY RAINFALL OVER THESE AREAS FROM THE LAST MAJOR STORM
SYSTEM HAVE SATURATED WHATS LEFT OF THE SNOW PACK TO THE POINT
WHERE ANOTHER SIGNIFICANT RAINFALL ACCOMPANIED BY MILD TEMPERATURES
COULD CAUSE MELTING OF THE REMAINING SNOW PACK. THIS IN TURN...
COULD RESULT IN SIGNIFICANT RISES ON SOME RIVERS AND STREAMS
ACROSS DOWNEAST AND EAST CENTRAL PORTIONS OF THE REGION BY THIS
WEEKEND...INCREASING THE POTENTIAL OF ICE FLOWS AND JAMS. PLEASE
CONTINUE TO MONITOR THE LATEST FORECASTS LATE THIS WEEK FOR
POSSIBLE FLOOD WATCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:57 AM ESTGale WatchCAR12 hr
Mar 10, 3:32 AM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset, Washington30 hr
Mar 10, 3:04 PM ESTFlood WatchCARAroostook, Hancock, Penobscot, Piscataquis, Washington43 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.